Advanced Search
Article Contents
Article Contents

Uniqueness of positive steady state solutions to the unstirred chemostat model with external inhibitor

Abstract Related Papers Cited by
  • A competition model of two organisms is considered in the un-stirred chemostat-type system in the presence of an external inhibitor. Asymptotic stability properties of the trivial and semi-trivial steady state solutions are established by spectral analysis. The stability and uniqueness of positive steady state solutions are also given by Lyapunov Schmidt procedure and perturbation technique.
    Mathematics Subject Classification: Primary: 35K55, 35K57; Secondary: 92A17.


    \begin{equation} \\ \end{equation}
  • [1]

    M. G. Crandall and P. H. Rabinowitz, Bifurcation, perturbation of simple eigenvalues and linearized stability, Arch. Rational Mech. Anal., 52 (1973), 161-180.doi: 10.1007/BF00282325.


    Y. Du and Y. Lou, S-shaped global bifurcation curve and Hopf bifurcation of positive solutions to a predator-prey model, J. Differtial Equations, 144 (1998), 390-440.doi: 10.1006/jdeq.1997.3394.


    D. G. Figueiredo and J. P. Gossez, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Differential Equations, 17 (1992), 339-346.doi: 10.5269/bspm.v30i2.14502.


    S. B. Hsu and P. Waltman, Analysis of a model of two competitors in a chemostat with an external inhibitor, SIAM J. Appl. Math., 52 (1992), 528-540.doi: 10.1137/0152029.


    S. B. Hsu and P. Waltman, On a system of reaction-diffusion equations arising from competition in an un-stirred chemostat, SIAM J. Appl. Math., 53 (1993), 1026-1044.doi: 10.1137/0153051.


    S. B. Hsu and P. Waltman, Competition in the chemostat when one competitor produces a toxin, Japan J. Indust. Appl. Math., 15 (1998), 471-490.doi: 10.1007/BF03167323.


    S. B. Hsu and P. Waltman, A survey of mathematical models of competition with an inhibitor, Math. Biosci., 187 (2004), 53-91.doi: 10.1016/j.mbs.2003.07.004.


    T. Kato, "Perturbation Theory for Linear Operators," Springer-Verlag, New York, 1966.doi: 10.1007/978-3-642-66282-9.


    R. E. Lenski and S. Hattingh, Coexistence of two competitors on one resource and one inhibitor: a chemostat model based on bacteria and antibiotics, J. Theoret. Biol., 122 (1988), 83-93.doi: 10.1016/S0022-5193(86)80226-0.


    H. Nie and J. Wu, A system of reaction-diffusion equations in the unstirred chemostat with an inhibitor, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 16 (2006), 989-1009.doi: 10.1142/S0218127406015246.


    H. L. Smith and P. Waltman, "The Theory of the Chemostat," Cambridge University Press, Cambridge, 1995.doi: 10.1017/CBO9780511530043.


    J. W. H. So and P. Waltman, A nonlinear boundary value problem arising from competition in the chemostat, Appl. Math. Comput., 32 (1989), 169-183.doi: 10.1016/0096-3003(89)90092-1.


    J. Wu, Global bifurcation of coexistence state for the competition model in the chemostat, Nonlinear Anal., 39 (2000), 817-835.doi: 10.1016/S0362-546X(98)00250-8.


    J. Wu, H. Nie and G. S. K. Wolkowicz, A mathematical model of competition for two essential resources in the unstirred chemostat, SIAM J. Appl. Math., 65 (2004), 209-229.doi: 10.1137/S0036139903423285.


    J. Wu, H. Nie and G. S. K. Wolkowicz, The effect of inhibitor on the plasmid-bearing and plasmid-free model in the unstirred chemostat, SIAM J. Math. Anal., 38 (2007), 1860-1885.doi: 10.1137/050627514.


    J. Wu and G. S. K. Wolkowicz, A system of resource-based growth models with two resources in the un-stirred chemostat, J. Differential Equations, 172 (2001), 300-332.doi: 10.1006/jdeq.2000.3870.

  • 加载中

Article Metrics

HTML views() PDF downloads(162) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint